to. My pharmacist said they are fast acting so if I have a panic or anxiety attack then take one. Please help someone because I started cutting the one I take during the day 1/2. The reason why I am doing this is because I am on too many prescribed drugs right now... Tegretol, ranitidine, meloxicam, oxybutin, & the clonazepam. I'm sure someome out there may understand why I have begun this process since my Dr. does not have any appts. for me until mid Aug. Thanks
That's a shame, since these things work much better when you are working with a doc. I can agree with you not wanting to take it on a regular basis, but don't say with all your meds, many of us take many more then you do, lolol. Did the pharmacist give you an idea how to do it? How long have you been on it? I've tapered off of meds, however how I would do it and what you can tolerate may be different. I'm sure someone who's done it with clonazepem will answer.
Clonazepam has a very long half life, that means it stays in your system a long time. I took myself off of clonazepam, I did it because some doc said I couldn't.
Nevertheless, if you really want off, drop one .5 mgs a day for a week, then after one week on the lower dose, can jump off.
When I weaned myself off of clonazepam, the only thing that happened was the return of my symptoms, panic attacks and generalized anxiety disorder. I was horrible to live with because of my disease, not wd's. Called my shrink and that's what he told me, if I want to live my life, crazy as a looney tune, i could stay off my meds or get my life back and go on them again. So I did. I feel great, and you are not on too many meds... I am on more than you are.
And I've been on clonazepam over 35 years. Go figure.
Those are my experiences with clonazepam. I call it my best friend. And I don't ruin relationships either.
Can I ask why you would like to stop taking the Clonazepam ? Right now you are on a very low dosage and if it is working why stop ? My suggestion to you is to wait until you see your doctor and discuss how to taper off it. You have to understand through unless you have learned tools to manage you aniexty and panic attacks they will retrun.
Another option , if you want to elimate some of your medications you should discuss with your dr which one can be elimated. I just went to my dr and he took the zoloft away of course we are going to taper me off it and see how it goes
As far as being on to many medications , if it not broke dont fix it
Good Luck , Hang in there I know it can be frustrating waiting to see your dr
I am on .75 mg of clonazepam for over 8 years-taken before bed. It was
prescribed to me by a holistic doctor no less. I can feel changes in
my neuro-chemistry as a result. I am pracitising meditation for over
30 years and I feel a kind of blocked energy in the head. I think it has to
do with the clonazepam-Im still trying to cut down by slicing a little bit off
at a time-but its not easy. I had originally started with .50mg but had to increase it to the .75 when the .50 stopped being effective. I also have TMJ
problems which is what I thought was the root cause of why I needed it
before bed. The doctor that originally prescribed it to me said try not
to take it every day-but I did as I found it worked quickly. Please let me know how your doing as we are on close to the same amount of Clonzepam.
I'm 1mg clons and I do the .50 2 times a day when you tapper I do a .25 at the time but first it's important to have your self ready and your doc backing your slow tapper.. so I had him so a Wright a script for .50 there yellow I was on green light green 1mg I would cut those in half to get my .50, don't do that because it's harder because when you cut you lose a little bit off each tap..well that adds up fast and you will never balance out took me 3 weeks of he'll and Hart all out of wack ECT you won't to keep it as close as you can to the right mg... so after 3 almost 4 weeks I did cut one in half and cut the half in half this made it .25 ok so this is 1 .50 a full yellow and 1 .25 and 1 half of the .25 I think that's 0.5 so I'll stay here till I fill stable could take me 2 weeks or more the thing is you will fill each time to cut..
but don't worry it's not easy but don't panic if you do have a little don't go back up because you fill each time you cut back or even have a panic attack best hang in there till you are back stable..that's the key to a slow tapper.slow slow.. but don't do this shave a 10th at the time it is harder to rapper because it breaks up to much for it to stable you out trust me it don't work well but up to you .25 and hold till you filling better you will now this differences best don't go back up it will make it mad for ya well it did me.. so I'm not a doctor but I was taking 3mg a day for 8 years and I made it this far I'm alive good luck and God bless it will help if you have support and I'll be doing a vid on youtube video on this from here it's not easy but what works for me my not work for you work closely with your doctor try not to be but on a nother benzodiazepine like valium to help rapper I find that won't work best makes it harder as well support is the key and you will have sleepless nights rest when and how you can you fill sleepy go rest.. but stay active use your mind as much a possible this will help avoid things that trigger panic with you don't force your self to be around things that's me you fill in comfortable.. don't drink even wine and I love wine but I found this can couse a panic attack no coffee even watch drinking tea unless it decaffeinated.. this will take time..I'm Christian and and I believe in God.. this has helped me most to pray thru the harder days.. find a high power in your of your God or a strong person in your life you trust to see you thru good luck and God bless!! you will be fine Note: drink a lot of water eat even if your not hungry work out walk don't jest sit around doing nothing find more info on youtube keep your mind working
Hi There.. I want to chime in and add a couple of thoughts.
First off, I love clonazepam- it is the best anxiety med (benzo) and has the fewest side effects. I tried a lot of them and all had very undesirable side effects ranging from lethargy, fatigue, heart palpations, etc... I say this for myself and I do NOT pretend to know how others will react.
Like most people, I hate being on drugs, so I fought for years to try to wean off clonazepam. I always tried to lower the dosage and never increase. I was 100% successful at that. I was on 1mg the whole time. I would not let myself increase. I refused.
Finally, I decided to go off... I was successful in lowering to .250 and I have never increased since (back-up).
My trick was to replace the higher dosage with jogging.
I started slow 3.5 miles mph on the treadmill. Then increased incline to a 5 incline. I sweat like crazy and I worked up from 15 minutes to 1 hour. I am in really good shape (heart wise) and this is 90% of the battle- in my opinion.
I find (my opinion) that jogging is a '10' times better drug than anything on the market. I think I can come off the last .250 but never felt led to do so.
I have never felt better. I do plan to take the last plunge soon because I feel so much better. I really changed a lot of things in my life which I know cause massive anxiety, namely:
Coffee ( now I drink swiss water decaf)
I eat whole foods and juice veggies and fruit. This made an enormous difference.
I take a lot of vitamins... b vitamins are really important and amino acids ( i take a lot fo them, and when I don't take for a week, I feel a huge difference. This is a big deal.
Biggest lesson. Our bodies are very fine tuned machines. We need to take care of ourselves. If you are missing certain vitamins or minerals, you can have big issues with mind and emotions. Same with lack of exercise.
Hope my words help or inspire.
I have been on Kolonopin now for about 5 weeks. 0.25mg in am and 0.25mg in pm. It has caused me to loose weight, loose my appetite, stay depressed and tired, stay nauseated all the time. How I do come off this? It's making me feel horrible!! I take 7.5mg of Remeron at night as well. Please help! This kolonopin is dangerous for me.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Shrink weaning me off clonazepam 0.5mg (just finished) and started me on cipralex 5mg to start with?
Posted 11 Aug 2010 • 1 answer
Posted 6 Oct 2010 • 2 answers
Posted 1 Jan 2013 • 6 answers
Posted 15 Feb 2017 • 1 answer
Posted 20 Mar 2017 • 1 answer